Hi everyone. I know there are a couple posts going around about Topamax but I'm having a hard time finding info specific to my concerns so I hope this isn't too repetitive.
I've been very recently diagnosed with migraines and have been trying different medications to treat them. I tried a few "as needed" meds that didn't work at all before my doctor suggested Topamax as a preventative. In the first 2-3 weeks I had a lot of tingling, awful nausea, and spaciness, but that seems to have resolved. However, once I hit the 1 month mark, I noticed my mood very suddenly changed. I was extremely angry and irritable, angrier than I've ever been before (but I've read that Topamax rage is a thing apparently??), and was absolutely miserable for 3-4 days. Since then, I've been pretty unhappy. Low mood, disinterest in everything, just wanting to sleep and isolate myself and avoid all responsibilities. I've dealt with mood issues before, a couple years ago, but this seems uncharacteristic for me. I just really have a feeling it's the medication that's been affecting my mood.
What I'm wondering is if there's anyone else who's had a similar experience that could tell me if it went away for them or not? I've been on Topamax for about 7 weeks now, 3 of those weeks being miserable, and I don't know if it's worth staying on the medication. I'm on the lowest possible dose so I can't change that, and my doctor is unconvinced that the meds are causing the mood problems (though my psychiatrist shares my concerns). I would hate to have to change meds again because Topamax has worked wonders for me in terms of migraines/headaches, but I also don't want to be miserable all the time either.
Thanks in advance for any input!